Reducing Telogen Effluvium shed

   
Share/Bookmark
 

freezyfreakies

Rank

New Member

Total Posts: 5

Member Since:
October 2011

April 29, 2012, 09:08 PM

I am currently going through a Telogen effluvium that i believe was brought on, at least in part, by beta sitosterol.  I quit taking it about a month and a half ago and sadly the shedding has continued, which I imagine may go on for a while longer.  I believe it is the beta sitosterol that caused it because my scalp is incredibly oily and I have lots of itching (both like when i started Beta Sit).  I also have begun sleeping better since I quit and been more regular. Not to mention it has caused shedding from all over my head, sides and back included and even my eyebrows.  I think that stuff really threw my hormones out of wack.

I had read that LLLT can help reducing the shedding of Telogen effluvium, but im concerned in this case it might just make it worse.  I figure increased circulation might just make me shed faster.  If not LLLT, what other treatments would you all suggest for shedding?  Thanks for your help.

 

IGNORE

Lapwing

RankRank

Member

Total Posts: 253

Member Since:
November 2010

# 1 ]

April 30, 2012, 12:43 AM

I would take msm powder at about 10g per day.  Also do an oil topical such as organic virgin coconut oil 3-5 times a week the 1st month and then taper off to 2 times a week.  Oddly enough the oil topical will make your scalp less oily.  Just apply the oil to the scalp and then shampoo out with a good non-sls shampoo about 30 to 60 minutes later.  Eat cleanly and cut out all sugar and crap carbs (that means beer as well).  Good luck.

 

IGNORE

Avatar

Superman777

Rank

New Member

Total Posts: 18

Member Since:
December 2011

# 2 ]

April 30, 2012, 02:15 PM

freezyfreakies: You say you beleive your shedding to be caused by Beta Sitosterols, but I dont really understand from your post why you think that. Could you explain further?

The reason I ask is because I am taking Beta Sitosterols also (about 4 months now) and am curious to how you have responded to it.


“An ounce of prevention is worth a pound of cure.”
                                              -Benjamin Franklin

“Destiny is no matter of chance. It is a matter of choice”
                                              -W.J. Bryan

 

IGNORE

freezyfreakies

Rank

New Member

Total Posts: 5

Member Since:
October 2011

# 3 ]

May 02, 2012, 05:55 PM

Superman,

Sorry for the delay.  The reason I believe it is Beta Sitosterol (I shall call it BS) is in part because I am not sure what else it could be.  About a month and a half after starting I experienced a great deal of diffuse shedding, not just from the top of the head but also the sides, back and even the eyebrows.  After starting BS i also experienced insomnia and irregularity, which have gotten better since quiting. 

  Since quiting I have experienced testicular pain, oily scalp and itchiness, similar to what occured when i started BS.  I think the shedding is starting to get better, finally after about 2 months after quiting, but it has taken its toll on my hairline.  I quit Minoxidil (5%, once a day) back in late December, but in everything I have read I havent heard of people having shedding from areas they didnt apply the minox to (as is happening here).  If anyone knows of cases of minox causing shedding all over the head and even eyebrows, please let me know.  I also dont think being off minox for 4 plus months would cause the itchiness and oily scalp. 

I believe the BS threw my hormones completely out of wack, no DHT and too much testosterone, and it will take some time to get back to pre-BS levels.  I only hope when that happens my hair will grow back.
As for you, you shouldnt be concerned.  If you arent having any adverse results, thats a good sign.  I was also on a large dose of BS, 375 mg, which obviously didnt help.  Sadly I read into the hype online and went all out.  Hope this helps.

 

IGNORE

 
   
 








THE INTERNET'S HOME FOR

HAIR LOSS NEWS, TREATMENTS, SOLUTIONS, AND FORUMS.